What happens if you drink a lot of sleeping pills, can you die
Sleep is vital to any person for rest and recuperation. The disorder sleep can cause many problems. One solution can be the use of certain funds, promoting sleep. However, taking them in large amounts can provoke an overdose. What happens if you drink a lot of sleeping pills, and is it possible to die?
What are sleeping pills
Sedatives and hypnotics have different effects. Sedatives are aimed at eliminating stress and improving the emotional background and drowsiness thus arises as a side effect. Sleep – this means, the effect of which is to provoke drowsiness and fall asleep.
The properties of a good drug are:
- rapid onset;
- long-term exposure – approximately 6-8 hours;
- low serious side effects if consumed unnecessarily the dose;
- the absence of dependence.
Drugs are produced in the form of tablets, capsules or injections. Currently, there are three kinds of sleeping pills:
- The barbiturates. Drugs of the first generation, which has a calming effect, which can act as a kind of anesthesia. These drugs have many negative effects up to toxicity barbiturates.
- Benzodiazepines. The best known are phenazepam and nitrazepam. Have virtually no negative effects, but with prolonged use can cause dependence and withdrawal syndrome.
- Means third generation. Innovative products with short-term impact, not causing daytime sleepiness and does not form addiction.
However, the overdose of any means of the three generations may cause severe poisoning and affect the functioning of vital organs.
Negative effects in overdose
Without exception, drugs for sleep have side effects. Most often they arise, if you do not follow the recommendations of a specialist and take a lot of sleeping pills.
The negative consequences of an overdose are:
- from the digestive tract – constipation, diarrhea, bloating, heartburn, issuenet mouth;
- heart – increased heart rate bradycardia;
- on the part of the brain – the pain symptoms in the head, loss of coordination, dizziness, impairment of memory and attention, obsessive movements, lethargy, nightmares, hallucinations;
- from the side of organs of vision disorder of accommodation;
- with the skin – rashes and irritation on the skin.
If you take the whole pack of sleeping pills to die or fall into a coma.
Overdose sleeping pills first medical aid aims to eliminate the main danger of coma and death. However, after making the detoxification activities can occur long term effects of overdose, which depend on the dose, time of taking medical measures, and drug.
Long-term complications can be:
- pneumonia, as a consequence of disturbances of respiratory function;
- mental disorders, tendency to depression, frequent stress;
- severe disease of the kidneys;
- failure of the heart.
The result is often coma become neurological disorders such as unsteadiness of gait.
How to recognize an overdose
Most often overdose occurs with sleeping pills in excess of the maximum dose. In this case, the condition of the person at risk that requires immediate assistance.
Biggest threat to life occurs if you drink a box of sleeping pills. Most often it is done with the suicide attempts.
Conventionally, the flow of overdose can be divided into several stages:
- The first stage is manifested a rare pulse, the appearance of apathy, daytime sleepiness, unrelated speech, slow reactions, seizures. In addition, some people have seen the increased drooling. Often in this stage of great danger to life is not observed: at the time of the assistance of sleeping pills will not affect human health.
- The second stage is characterized by loss of consciousness, however, man is able to react to pain. In this stage, occurs muscle relaxation, poor reaction of pupils to light. Excessive saliva can provoke a gag reflex due to the relaxation of the muscles, may also fancy language. If time does not purify, already at this stage a person can die.
- The third stage falling into a coma. The patient loses all reflexes, slows the heartbeat, the pupils lose their ability to respond to visual stimuli, blood pressure is significantly reduced, impaired respiratory function. This stage is a dangerous disorder of the liver and kidneys. Complications of this condition is difficult to predict. Even with time to provide medical care is often paralysis, a disorder of the brain, leading to disability.
- The fourth stage of the dying process of the body characterized by a complete stop of breathing and heart and death.
Most often an overdose of drugs comes from people who intentionally take higher dose of sleeping pills– persons with unstable mentality and also in adolescents, who decided on this step, wanting to die and to prove something to others.
Usually such an act ends the way they expect. Even if you take 10 sleeping pills at once, it can affect the body in unpredictable ways. Lead to severe poisoning, coma, paralysis and death can drinking packaging drugs.
How to help the victim
In many ways, the state of a person depends on the speed of first aid and the dose. In addition, I have the weight of the victim and his individual characteristics.
Any cases of loss of consciousness require immediate ambulance call. If the overdose is established, it is necessary to take urgent measures:
- For the victim help to get rid of the poison, the stomach is washed, artificially provoking retching. This should be done before the emergence of clean wash water.
- It is important to control that the patient has not choked on his own vomit. For this purpose it is put to the side.
- Give poisoned any sorbent, e.g., activated carbon or polyphepan.
- In no case do not give the person the opportunity to fall asleep: he or she must stay conscious until the ambulance arrived.
- Find out what vehicle took the victim – this will help doctors to quickly Orient the choice of detoxification means.
Further treatment is carried out in a hospital. Hospitalization is performed in the intensive care unit or toxicology.
In some cases, the person is recommended to consult a psychiatrist. After discharge from the hospital the patient's long-time hold on the account.
In hospital medical aimed at the most rapid extraction of the substance from the body.
- While the patient is conscious give him to drink large amount of water. Unconscious victim is injected through a vein in physiological fluids and diuretics.
- When breathing ability, carry out artificial respiration, hemodialysis, as well as measures to increase blood pressure.
- During cardiac arrest, carry out emergency resuscitation.
Subsequently, the specialists used all sorts of drugs to restore the function of internal organs affected in toxicity.
The absence of the desired effect, improper use of funds or suicidal tendencies make a person take the drug in high dose. However, overdose of any drug could end very badly, unpredictable effect on the future life or, in the worst case, lead to death.